question-icon

Suggest remedies for high blood sugar levels and pain in legs and arms

default
Posted on Thu, 28 Jul 2016
Question: My mother is diabetic, for the last 20+ years. She is 73 years old. She lives in XXXXXXX but is current visiting us in USA. Lately her sugar level has been high; it ranges from 190 to 380. She has been complaining of pains in legs and arms. The local hospital diagnosed it as 'peripheral neuropathy' due to high sugar levels. However, they could not prescribe her medication. She takes Glycomet-GP [Glimepiride(2 mg), Metformin(1000 mg)] twice daily. She also takes Losar-A [Losartan (50mg), Amlodipine (5mg)] for hypertension. Can she take an additional dosage of Glycomet-GP? Thank you.

doctor
Answered by Dr. Shehzad Topiwala (45 minutes later)
Brief Answer:
No

Detailed Answer:
She should not take an additional dose of Glycomet GP because that would result in excessive dose of the metformin component. However she o visually needs to control her sugars better. Unfortunately this will not be possible through an online forum like this. She will need to personally consult a doctor and obtain a prescription after undergoing comprehensive physical examination and laboratory tests
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shehzad Topiwala (22 minutes later)
Dr Topiwala,

Thank you for the prompt response.

Are there any local doctors, here in USA, that are part of this enterprise (healthcaremagic.com) that can see her?
XXXXXXX
doctor
Answered by Dr. Shehzad Topiwala (15 hours later)
Brief Answer:
Follow up

Detailed Answer:
You will have to check with the moderators of this forum for this
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shehzad Topiwala

Endocrinologist

Practicing since :2001

Answered : 1663 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedies for high blood sugar levels and pain in legs and arms

Brief Answer: No Detailed Answer: She should not take an additional dose of Glycomet GP because that would result in excessive dose of the metformin component. However she o visually needs to control her sugars better. Unfortunately this will not be possible through an online forum like this. She will need to personally consult a doctor and obtain a prescription after undergoing comprehensive physical examination and laboratory tests